News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: fast heart rate, or is it?


 JRM - Mon Oct 15, 2007 12:59 pm

I am trying to understand bpm. What is though of as a fast heart rate in the average 35 yo male.(still trying to quit smoking but havent made it yet) Why I ask is I usually run between 80 to 100 bpm during the day. I do have anx disorder and agoraphobia so my doc put me on atenolol to calm the bpm down. When I am taking the med on a daily basis my bpm usually falls around 50-60 bpm but my blood pressure also goes low usually 100/60. This is with taking a 1/4 of a 20 mg pill 2 times a day. When it drops low I feel like heck. I took the med for 2 weeks like the doc said to let my body adjust and I had to stop it because I felt so bad, tired, shaky, lack of motivation etc. It also really didn't do much for my anx except make me just want to sleep. 3 days after stopping the med I feet much better but my bpm has increased back to its usual 80 to 100 again. If I understand correctly epinephrine causes increased heart rate as well as increased blood pressure. Is this right? because my doc said it was adrenalyn (sp) causing my fast beat. So im a little confused. Over the last 3 days my highest bpm was 106 and my pressure was 129/81. The other 4 bp tests I have taken since stopping the atenolol averaged high 120's over 80. (during the day)
Are there anyother meds I can suggest to my doctor that might help slow my heart rate down or is my bpm not to bad just a little on the high side.
 Dr. Chan Lowe - Mon Oct 15, 2007 10:00 pm

User avatar Hi JRM,

A normal heart rate for an average 35 year old would be 60-100. Most people will be in the 60-80 range. Based on these numbers you are giving you appear to be running in the high normal range. Your blood pressures, as well, appear to be high normal.

I would suggest you talk with your doctor about these numbers and discuss the risks/benefits of using medications to bring your heart rate down. It may be that the side effects of the medicine are not worth the benefits.

Also, adrenaline and epinephrine are synonymous.

Best wishes.
 JRM - Wed Oct 17, 2007 1:46 pm

I spoke with my doctor last night and he is really unure on what direction to head. He said we could try some different meds to lower my bpm and bp but since I was taking such a low dose of the atenolol and it was really hard on me he is unsure on what the next batch of meds will do. He thinks once I get my anxiety under control both bp and bpms will calm down, he also wants me to up my clonazepam dosage just a little bit to see if that helps.
I mentioned to him I posted my question here and he suggested that I ask if any of the cartio specialists here could suggest a med (herbal or rx).
Thankyou for you assistance

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here